UCL logo

UCL Discovery

UCL home » Library Services » Electronic resources » UCL Discovery

Tacrolimus nephrotoxicity: beware of the association of diarrhea, drug interaction and pharmacogenetics

Leroy, S; Isapof, A; Fargue, S; Fakhoury, M; Bensman, A; Deschenes, G; ... Ulinski, T; + view all (2010) Tacrolimus nephrotoxicity: beware of the association of diarrhea, drug interaction and pharmacogenetics. PEDIATR NEPHROL , 25 (5) 965 - 969. 10.1007/s00467-009-1402-8.

Full text not available from this repository.

Abstract

Tacrolimus is known to potentially lead to adverse events in recipients with diarrhoea and/or calcium channel blocker (CCB) co-administration. We report a renal transplant recipient who suffered from severe nephrotoxicity related to a toxic tacrolimus trough concentration in both conditions, diarrhoea and CCB co-administration, and with genotyped CYP3A system and P-glycoprotein (P-gp) polymorphisms. To our knowledge, this is the first case to be investigated for such polymorphisms. Clinicians should be reminded of the possibility of highly increased levels of tacrolimus in situations of diarrhoea and/or co-administration of CCBs. It also highlights the key role in tacrolimus pharmacokinetics of the CYP3A system and P-gp polymorphisms, and their influence in high-risk situations when enzyme activity is already affected by enterocyte damage due to diarrhoea and CCB competition.

Type:Article
Title:Tacrolimus nephrotoxicity: beware of the association of diarrhea, drug interaction and pharmacogenetics
DOI:10.1007/s00467-009-1402-8
Keywords:Calcium channel blocker, Cytochrome P450, Diarrhoea, P-glycoprotein, Polymorphisms, Renal transplant, Tacrolimus, LIVER-TRANSPLANT RECIPIENTS, CALCINEURIN INHIBITORS, GENETIC POLYMORPHISMS, C3435T POLYMORPHISM, CYTOCHROME-P450 3A, CALCIUM-CHANNEL, CYCLOSPORINE, MDR1, PHARMACOKINETICS, CYP3A5
UCL classification:UCL > School of Life and Medical Sciences > Faculty of Life Sciences > Biosciences (Division of)

Archive Staff Only: edit this record